Evidence map›Paper›PMID 35082654›Full record

ArticleCase reports in ophthalmology

A Case of Vogt-Koyanagi-Harada Disease-Like Uveitis Induced by Nivolumab and Ipilimumab Combination Therapy.

Keisuke Minami, Mariko Egawa, Keisuke Kajita, Fumiko Murao, Yoshinori Mitamura

Open access · goldAbstract readCase Reports
In one paragraph

Article in Case reports in ophthalmology. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 10 papers.

0numbers the graph read from it
0cells of the map it votes in
10citing papers in PubMed
2.1field-weighted citation impact, top 13% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

10 citing papers in PubMed, 16 citations in OpenAlex.

  1. Article
  2. Observational
  3. Article
  4. Article
  5. Review
  6. Review
  7. Article
  8. Article
  9. Article
  10. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 1 institution in 1 country.

Keisuke MinamiDepartment of Ophthalmology, Institute of Biomedical Sciences, Tokushima University Graduate School, Tokushima, Japan.
Mariko EgawaDepartment of Ophthalmology, Institute of Biomedical Sciences, Tokushima University Graduate School, Tokushima, Japan.
Keisuke KajitaDepartment of Ophthalmology, Institute of Biomedical Sciences, Tokushima University Graduate School, Tokushima, Japan.
Fumiko MuraoDepartment of Ophthalmology, Institute of Biomedical Sciences, Tokushima University Graduate School, Tokushima, Japan.
Yoshinori MitamuraDepartment of Ophthalmology, Institute of Biomedical Sciences, Tokushima University Graduate School, Tokushima, Japan.
Tokushima University · JP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Nivolumab and ipilimumab are widely used immune checkpoint inhibitors (ICPIs) for the treatment of metastatic melanoma. ICPIs cause an array of side effects called immune-related adverse events (IRAEs) due to activation of an immune response. ICPI-uveitis can cause irreversible vision loss if untreated. There are few reports of recurrent Vogt-Koyanagi-Harada (VKH) disease-like uveitis induced by nivolumab and ipilimumab. We report a case of VKH disease-like uveitis recurrence after resuming ICPIs. A 73-year-old man with advanced melanoma was referred to our clinic with visual loss 25 days after starting nivolumab/ipilimumab. His corrected visual acuity was 0.5 in the right eye and 0.02 in the left eye. Enhanced-depth imaging optical coherence tomography (EDI-OCT) showed marked choroid thickening. The patient was diagnosed with VKH disease-like uveitis due to IRAEs. Subtenon injection of triamcinolone acetonide was performed, and nivolumab/ipilimumab was suspended, but serous retinal detachment (SRD) markedly worsened and choroidal detachment appeared. With 2 courses of steroid pulse therapy and oral steroids, SRD disappeared, and corrected visual acuity recovered in both eyes. Five months after the first injection, exacerbation of melanoma was observed, and nivolumab and oral steroids were restarted. Six weeks later, an increase in choroidal thickness was observed with EDI-OCT and diagnosed as a recurrence of VKH disease-like uveitis. Monitoring for the recurrence of VKH disease-like uveitis during the administration of ICPIs, even after uveitis is treated, is essential. Assessment of choroidal thickness with EDI-OCT may be useful for detecting early signs of VKH disease-like uveitis.

Indexed as

IpilimumabMalignant melanomaNivolumabPanuveitisVogt-Koyanagi-Harada disease-like uveitis

Identifiers

PMID35082654
PMCPMC8740278
OpenAlexW4200305927

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.